Hail, McKean
- When
- May 10, 6:30 PM EST
- Where
- McKean County, Kane
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.667, -78.833
Three quarter inch hail /0.75/ fell in Kane.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 10, 1:17 PM EST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 PM EDT MON MAY 10 2004 .THIS EVENING THROUGH THURSDAY NIGHT... A SIMILAR SETUP TO LAST EVENING MAY BE DEVELOPING ACROSS PARTS OF SOUTHEAST PA AND THE LWR SUSQ VALLEY. THE CURRENTLY CAPPED AND WARM/UNSTABLE AIRMASS NEAR KMDT...KLNS AND KTHV SHOULD EXPLODE INTO INTENSE PULSE STORMS...NEAR AND TO THE SE OF AN OUTFLOW BOUNDARY INTERSECTION WITH THE LEESIDE SFC TROUGH (CURRENTLY CLOSE TO I-81). SOME BRIEF GUSTY (POSSIBLY DAMAGING) DOWNBURST WINDS COULD OCCUR AT THE TIME OF RAIN CORE COLLAPSE...ALONG WITH UP TO 1 INCH HAIL FROM THE STRONGEST CELLS. WANTED TO GET A JUMP ON POTENTIAL RUNOFF PROBLEMS THIS EVENING IN PLCAES THAT EXPERIENCEDHEAVY TO EXCESSIVE RAINFL MONDAY NIGHT...SO WE WENT WITH A COMPACT FLOOD WATCH JUST COVERING YORK AND LANCASTER COUNTIES THROUGH 10 PM THIS EVENING. STORMS WILL DISSIPATE LATER THIS EVENING...WITH MIN TEMPS WELL ABOVE NORMAL (ABOUT 12 DEG F) FOR THIS TIME OF YEAR THANKS TO SFC DEWPOINT IN THE U50S/LOWER 60S. BASICALLY A CONTINUATION OF THIS PATTERN AT LEAST WED EVENING...AS ANOTHER COOL FRONT ATTEMPTS TO SWEEP AWAY THE WARM AND HUMID AIR BUT FAILS AS IT DRIFTS TO THE SOUTHERN EXTENT OF THE STRONGER WESTERLIES ALOFT AND STALLS OUT ACROSS CENTRAL AND NR PENN LATE TUESDAY THROUGH WED. STAYED CLOSE TO MAV MOS NUMBERS FOR MAXS AND MINS AND KEPT GENERALLY CHC POPS FOR AFTERNOON TSRA THROUGH WED. THURSDAY WE MAY SEE ENOUGH WARMING ALOFT AND THE LACK OF SUFFICIENT LLVL FOCUS TO PREVENT ANYTHING MORE THAN A FEW ISOLATED LATE AFTERNOON/EVENING TSRA. LAMBERT .LONG TERM (FRI THROUGH MON NIGHT)... AMPLIFYING UPPER RIDGE WILL PROVIDE SOME RELIEF FROM THE WORN OUT AFTERNOON AND EVENING THUNDERSTORM CLICHE OF RECENT DAYS LATER THIS WEEK...WITH ATMOSPHERE LIKELY BECOMING CAPPED LATE THURSDAY AND FRIDAY AS H5 CENTER BUILDS TO 588 DM ALONG THE MIDATLANTIC COAST. COLD FRONT APPROACHING FROM GREAT LAKES WILL SPREAD INCREASING MOISTURE INTO CENTRAL PA SAT AFTERNOON FOR INCREASING SHOWER/TSTM CHANCES THEN...CONTG INTO SUNDAY WITH COLD FROPA. MONDAY SHOULD BE COOLER WITH ANY LINGERING SHOWERS ENDING EARLY...WITH TEMPS BACK NEAR SEASONAL NORMALS. DEVOIR && .AVIATION... KMDT REMAINS NIL AS MAINTENCE WORK HAS COMPLETELY SHUT DOWN THE SITE. HOPE TO HAVE THIS BACK BY LATE AFTERNOON OR EARLY EVENING. DEVOIR && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 64 85 63 83 / 40 50 40 40 WILLIAMSPORT 63 85 59 84 / 20 60 30 40 BRADFORD 57 74 54 75 / 40 60 20 50 JOHNSTOWN 60 76 60 76 / 30 50 30 40 ALTOONA 61 80 60 82 / 30 50 30 40 STATE COLLEGE 62 83 62 82 / 30 50 30 40 SELINSGROVE 62 85 59 84 / 20 50 30 40 LANCASTER 64 86 63 83 / 40 40 40 40 YORK 63 84 61 83 / 40 40 30 40 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR PAZ065-066 (LANCASTER AND YORK COUNTIES) THROUGH 10 PM TONIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EDT MON MAY 10 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-101045- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 446 AM EDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF CENTRAL PENNSYLVANIA. WITH AN ALREADY MOIST AIRMASS IN PLACE ACROSS THE REGION...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE BY THIS AFTERNOON. AS A RESULT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN. SOME AREAS WILL HAVE THE POTENTIAL FOR LOCALIZED FLASH FLOODING...WITH THE GREATEST THREAT ACROSS THE NORTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 PM EDT MON MAY 10 2004 PAZ004-102245- WARREN- 513 PM EDT MON MAY 10 2004 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF CORRY TO 7 MILES NORTHEAST OF EDINBORO...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR GRAND VALLEY AT 520 PM...GARLAND AT 530 PM...TIDIOUTE AT 540 PM...CHAPMAN STATE PARK...COLUMBUS AT 600 PM...BEAR LAKE AT 605 PM...SPRING CREEK AND CLARENDON AT 610 PM. WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT...DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN WILL FALL...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR... AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RXR/BG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 627 PM EDT MON MAY 10 2004 PAZ005-102330- MCKEAN- 627 PM EDT MON MAY 10 2004 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF KANE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR KANE AROUND 640 PM...MOUNT JEWETT...CYCLONE AROUND 655 PM...KINZUA BRIDGE STATE PARK AROUND 700 PM...SMETHPORT AROUND 710 PM...CROSBY AROUND 720 PM...NORWICH AND PORT ALLEGANY AROUND 725 PM. THE MAIN THREAT WITH THIS STORM WILL BE WIND GUSTS TO 50 MPH. SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING ARE ALSO POSSIBLE. RXR/BG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 720 PM EDT MON MAY 10 2004 PAZ004-110015- WARREN- 720 PM EDT MON MAY 10 2004 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF UNION CITY TO 13 MILES NORTHEAST OF TITUSVILLE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR YOUNGSVILLE AT 730 PM...GRAND VALLEY AT 735 PM...CHAPMAN STATE PARK AT 750 PM...WARREN AT 755 PM... ENTERPRISE AT 800 PM...TIDIOUTE AND CLARENDON AT 805 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS AS THEY AFFECT WESTERN AND SOUTHERN WARREN COUNTY. IN ADDITION... VERY HEAVY RAIN WILL FALL...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR. THIS MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RXR/BG
The State College radar (KCCX), 108 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail. Local standard time, as filed.
Three quarter inch hail /0.75/ fell in Kane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399545.